MDJunction - People Helping People
 
Ask a Question
04/05/2012 06:04 AM

Lyrica... I'm scared.

MrsLeyva
MrsLeyva  
Posts: 49
Member

I JUST took my first pill of Lyrica about a 1/2 hour ago. I'm really nervous. I scared myself and started looking on the internet. I know I shouldn't have as I'm smarter than that and usually don't but, I wanted to know what the side effects where etc. I'm already overweight as it is due to being mostly housebound from 5 major back surgeries off and on over the last 10 years and now I see that people have gained weight from it... AHHH. I also see that people feel high, that might not be so bad because I can't smoke marijuana anymore due to my pain management plan. ... BUT, I see that people get clumsy and fall over (I can't do that, I already have issues!) or mess up words!! I run my husbands business from home and that would SCREW me. ... I need serious relief from some symptoms or I'm going to go crazy... What should I do? Advice? Suggestions? Help!
Reply

04/05/2012 06:40 AM
mem1318

Good Morning Mrs, Hope you are having a better day. Lyric effect differently on folks. It was not for me. But try to take it for a few days and see if will work for you. After a few days it may balance out in your body. If not call your DR and tell him/her. As far as the weight gain some meds does that also. I also tried ths Sevilla(sp) but it was not for me either. I am on Cymbalta and it does me well. It just an trial and error to find out what cocktail works for you. Neither do I look at the Internet, unless I'm having a problem with the meds it is scary. Wishing you the best.

04/05/2012 06:49 AM
mem6526

Why don't you take the Lyrica at night? Just a suggestion.

See if that will be better for you since you work during the day.

Possibly you can take something during the day for the pain.

Let me know if that is helpful to you. Also be sure to always eat a little something when you take Meds. You never know how your body will react.

Everyone is different when it comes to Meds. Good luck! Smile

Post edited by: angelonearth, at: 04/05/2012 06:49 AM


04/05/2012 06:53 AM
mem1318

Sounds like a good ideal.

04/05/2012 07:01 AM
MrsLeyva
MrsLeyva  
Posts: 49
Member

Thanks all for the quick replies. I do not work outside the home so I have a lot of time to rest if I need to. I am still recovering from my recent back surgeries as it takes almost 2 full years to fully recover from those alone. My doctor recommended I go straight to 3 times a day because of my non-functioning level. I am going to see how I am and if possible - ie. if it works, I HOPE upon hope that it does because I am anxious to get a little more active and be able to swim at the local Y. I tried Cymbalta and felt like I was an angry witch doctor or something so I got off that quick. I am currently on Effexor or however you spell it which seems to be working for my mood/depression that comes along with everything and the Sevella that they had me on was ok but, the side effects were a little off and the withdrawl was awful when the state decided they didn't want to refill my meds anymore... We'll see how it goes. I appreciate you all so much. I'm so glad to be back on here!! I forgot how much I needed support.

04/05/2012 01:48 PM
DanaW
DanaW  
Posts: 2222
Senior Member

Mrs Leyva, I take Lyrica and can't live without it! Well, I guess I could but I don't want to give it up. The first couple of days, it did make me feel very high...which was kinda fun except I was at work!!! They brought me home lol... didn't want me playing with the computer there!!! Anyways, that wore off as my body adjusted. I called my rheumy and was told that is quite common...my nurse even said it happened to her as well. It does not make me high anymore but cuts my pain level down about 2 pts on the pain scale

04/05/2012 02:13 PM
jja
Posts: 11
New Member

Lyrica does great things for many people but did not work well for me. I was on Lyrica for about six months and experienced minor relief of my pain but lost virtually all of my short term memory, became very disoriented and experienced blurred vision on a regular basis after about a month on the pill. I stayed on it thinking that I could manage the side effects but they only worsened over time and my pain began coming back. I came off of the drug about a year ago and still have somewhat of a diminished short term memory and experience temporary disorientation from time to time.

I am not a doctor, but my advice would be to try it because it does work wonders for some people but discontinue its use if you experience any side effects that cannot be managed.


04/06/2012 09:16 AM
MrsLeyva
MrsLeyva  
Posts: 49
Member

Day two and all I feel is a little high, I thought my vision was a little blurry this morning but, my husband said the TV was off kilter and he's fixing it tonight. I appreciate your feedback and will watch myself carefully for any of those side effects and will report them to my doc asap.

04/06/2012 09:18 AM
MrsLeyva
MrsLeyva  
Posts: 49
Member

DanaW, I do have that high feeling but, as I work from home and don't really go anywhere unless my husband is with me (which is a blessing and a curse at the same time! lol) is ok. I am watching myself very carefully but I am scared. I scared myself by looking at the internet. I saw a lot of younger people in danger of strokes which scared the crap out of me so I have my adult children (who still live at home! another story all together!) watching me carefully.

04/06/2012 09:32 AM
Adewyn
Adewyn  
Posts: 5702
Group Leader

Lyrica is my best friend that and flexril.. that is my arsenal! i went from not walking to moving to shuffling to walking.. to zumbaing and now you cant stop me lol!!! wooohoo!! i take lyrica 3 times a day 100Mg a pill! and my flexril at night or when i have break through pains(1/2dose during the day) full dose at night!

Hang in there if it is working you will see a little difference every day.... hang in there keep us updated!!! and pm me anytime!

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved